Symptoms from Prolonged Ephedrine Use
Answered by: Conrad Richter
Question from: Geoff
Posted on: July 10, 2001

Help!

I took an over-the-counter antihistimine containing pseudoephedrine hydrochloride (60mg) for about four years. Suddenly, this summer, my heart started racing and I had severe palpitations. I don’t know what to do. I want to get this ephedrine out of my system as soon as possible. I have been taking Eclectic Institute’s milk thistle to help my liver process the junk and remove it from my body. I feel a little better, but I wonder if I have done some permanent damage.

Please clue me in, or refer me to someone who can help.

I suggest that you visit an experienced herbalist or naturopath, who will assess your condition. The ephedrine is likely out of your system. It is metabolized by the liver and excreted through the urine within 24 hours. Herbs that support the heart and nervous system may be more helpful in bringing your system into a balanced state.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.